MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES
Model Number 20-9432
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Death (1802); Pneumothorax (2012)
Date of Event 12/17/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 17-nov-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.[mw 3902560000-2019-8068.] the device was not returned.
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced twenty different incidences, which were associated with separate units, involving twenty different events.This is the fourth of twenty reports.Refer to 9611594-2019-00216 for the first event.Refer to 9611594-2019-00217 for the second event.Refer to 9611594-2019-00218 for the third event.Refer to 9611594-2019-00220 for the fifth event.Refer to 9611594-2019-00221 for the sixth event.Refer to 9611594-2019-00222 for the seventh event.Refer to 9611594-2019-00223 for the eighth event.Refer to 9611594-2019-00224 for the ninth event.Refer to 9611594-2019-00225 for the tenth event.Refer to 9611594-2019-00226 for the eleventh event.Refer to 9611594-2019-00227 for the twelfth event.Refer to 9611594-2019-00228 for the thirteenth event.Refer to 9611594-2019-00229 for the fourteenth event.Refer to 9611594-2019-00230 for the fifteenth event.Refer to 9611594-2019-00231 for the sixteenth event.Refer to 9611594-2019-00232 for the seventeenth event.Refer to 9611594-2019-00233 for the eighteenth event.Refer to 9611594-2019-00234 for the nineteenth event.Refer to 9611594-2019-00235 for the twentieth event.An fda medwatch was received stating fda uf# (b)(4) stating, "in the past several months there have been a total of 20 halyard keofeeds inserted into a patient's lung.16 of the 20 resulted in pneumothoraces with most requiring chest tube placement.4 of the 20 were removed from the lung without evidence of a pneumothorax." additional information received 21-oct-2019 stated the nurse reported multiple incidents of nasogastric (ng) tube lung placements with blind insertion.The nurse could not confirm if corflo tubes were involved, or identify the type of tube used or involved in the incidents.Additional information received 21-oct-2019 stated the patient safety analyst confirmed these were standard blind placements with a stylet tube, placements are confirmed with x-ray and that is when they saw the lung placements.Additional information received 31-oct-2019 stated: event four occurred: (b)(6) 2017 on a floor in the hospital.Details of occurrence: pneumothorax post feeding tube placement confirmed with x ray.Intervention(s) required: chest tube.Patient's current status: expired- unrelated to pneumothorax.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9333470
Report Number9611594-2019-00219
Device Sequence Number11340556
Product Code KNT
UDI-Device Identifier10680651457995
UDI-Public10680651457995
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number20-9432
Device Catalogue Number104579900
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight55